Mississippi, 2005Tornado in Mississippi, September 24, 2005
September 24, 2005 · NWS JAN · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Sep 24, 4:50 AM CST, 10 hours 50 minutes earlier.
Area forecast discussion, Sep 24, 4:50 AM CST, 10 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
550 AM CDT SAT SEP 24 2005
.DISCUSSION...
UPDATING ZONES FOR NEW TORNADO WATCH THAT IS IN EFFECT UNTIL 5 PM.
PREVIOUS DISCUSSION AT 416 AM...
RITA LANDFALL IN THE SWRN CORNER OF LA SHOULD MAKE THIS HURC SEASON
ONE FOR THE RECORDS IN THAT STATE WITH A SECOND CAT.3 IN LESS THAN A
MONTH. SO FAR THE HEAVIEST RAINS HAVE STAYED JUST SW OF OUR CWFA
WITH 2-3 INCH TOTALS NOW CREEPING INTO CATAHOULA/CONCORDIA PARISHES.
LOOK FOR THESE DROUGHT-BUSTING RAINS TO INCREASE UP THE MS RIVER WITH
ADDITIONAL 2-4 INCH AMOUNTS WORKING NWD ACROSS NERN LA/WRN MS. WILL
KEEP WIND ADVISORY IN PLACE FOR LOCATIONS GENERALLY SW OF BROOKHAVEN
TO VICKSBURG TO BASTROP AND GO WITH LAKE WIND ADVISORIES JUST ABOUT
EVERYWHERE ELSE EXCEPT IN THE EXTREME ERN COUNTIES. STRONGEST 925MB
WIND FIELDS OF 50-60KTS WORK NWD THROUGH NERN LA THROUGH MIDNIGHT AS
THEY TURN MORE FROM THE S. THESE WIND FIELDS EXPAND EWD TO I-55 LATE
TONIGHT. FLASH FLOOD WATCH ALSO KEPT AS IS HOWEVER WILL PROBABLY NEED
TO BE EXTENDED NWD FOR TONIGHT AND SUNDAY TO INCLUDE THE DELTA REGION
AS RITA MOVES NWD ALONG THE SABINE RIVER AND SLOWS.
SWRN HALF OF CWFA WILL BE UNDER THE GUN FOR TORNADOES IN THE OUTER
BANDS OF RITA AS DAYTIME HEATING GETS UNDERWAY. ALREADY SEEING STRONG
INDICATIONS OF ROTATING CELLS IN SERN LA AND THESE WILL BE HEADING
INTO SRN MS THROUGH THE MORNING HOURS. TORNADO WATCH POSTED AND WILL
LIKELY BE EXTENDED BY SPC DURING THE DAYLIGHT HOURS.
BY TONIGHT...RITA CENTER PROGGED TO APPROACH ARKLATEX REGION AND
SHOULD BE NEARLY STALLING CLOSE TO THE KSHV AREA TOWARD MORNING.
EXPECT MORE WIDESPREAD RAINS...STEADY WINDS TONIGHT WITH STILL A
TORNADO RISK FOR MAINLY WRN HALF OF CWFA. RAINFALL TOTALS ALONG AND W
OF THE MS RIVER SHOULD AVERAGE 4-8 INCHES WITH MORE LIKELY THROUGH
THE DAY SUNDAY./40/
LONG TERM...SUNDAY THROUGH FRIDAY...THIS PERIOD WILL DEPEND ON THE
INLAND PATH OF RITA. RITA WILL MOVE WEST AND NORTHWEST OF THE REGION
ON SUNDAY...WHERE LOCALLY HEAVY RAINS AND A RISK OF SEVERE WEATHER WILL
CONTINUE. IT WILL WEAKEN TO A INLAND LOW BY SUNDAY NIGHT INTO
MONDAY...WHEN IT MOVES OVER OUR CWA. THE SEVERE WEATHER RISK SHOULD
FINALLY DECREASE ON MONDAY. THE 00Z GFS HAS PRECIPITABLE WATER
DECREASING FROM THE WEST DURING THE DAY. ACCORDING TO THE GFS THE
SHORTWAVE WILL PHASE WITH A NORTHERN STREAM SHORT WAVE MOVING INTO
THE MISSISSIPPI VALLEY. THIS WILL PUSH THE RAINS OUT OF THE REGION BY
TUESDAY MORNING. THIS IS A LITTLE FASTER THAN THE PREVIOUS GFS MODEL
RUN IN MOVING THE REMANTS OF RITA OUT OF THE REGION. IT BRINGS IN THE
DRIER AIR WITH 50S SURFACE DEWPOINTS BY TUESDAY...WHICH IS TOO
FAST...WHILE THE OTHER MODELS BRING IT IN ON THURSDAY...WHICH IS MORE
REASONABLE. SO THIS MODEL WAS DISCARDED. THE NAM MODEL STILL KEEPS
RAINS MAINLY WEST OF THE AREA MONDAY THROUGH TUESDAY...BEFORE
BRINGING THE MAIN MID LEVEL TROF AND ASSOCIATED COLD FRONT INTO THE
REGION WEDNESDAY...WHILE THE EUROPEAN...NOGAPS AND CANADIAN SLOWS
THINGS DOWN AND KEEPS SOME RAIN AROUND TUESDAY INTO WEDNESDAY. THE
OTHER MEDIUM RANGE MODELS WERE SIMILAR IN BRINGING THE MAIN UPPER
TROUGH TO THE EAST COAST BY THURSDAY OR FRIDAY...WHILE A FLAT RIDGE
DEVELOPS FROM THE WEST. WILL KEEP POPS ABOUT THE SAME AND MAKE SLIGHT
ADJUSTMENTS TO TEMPS./17/
&&
.AVIATION...
NOT A GREAT DAY FOR AVIATION CONCERNS WITH INCREASING WIND SHEAR
ASSOCIATED WITH RITA. MVFR CEILINGS AND VISIBILITIES IN RAIN WILL
SPREAD NWD THROUGH THE CWFA TODAY. STRONGER BANDS OF RAIN WILL
PRODUCE IFR CONDITIONS AT TIMES. EXPECT MOST WINDS TO REMAIN OUT OF
090-130 DEGREES THROUGH MIDDAY AND BECOME MORE 130- 160 DEGREES
DURING THE AFTERNOON AND EVENING. ONLY IMPROVEMENTS TONIGHT WILL BE
IN THE KMEI AND KHBG SITES WHERE MVFR CEILINGS AND VFR VISIBILITIES
RETURN./40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 83 76 82 72 / 100 80 90 80
MERIDIAN 83 74 84 69 / 90 70 90 60
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 8 AM SUNDAY FOR MSZ053-MSZ059-MSZ060-
MSZ061.
WIND ADVISORY UNTIL 8 PM SATURDAY FOR MSZ047-MSZ053-MSZ059-
MSZ060-MSZ061-MSZ062.
LAKE WIND ADVISORY FROM 7 AM SATURDAY TO 7 PM SATURDAY FOR
MSZ018-MSZ019-MSZ025-MSZ026-MSZ027-MSZ028-MSZ034-MSZ035-
MSZ036-MSZ037-MSZ040-MSZ041-MSZ042-MSZ043-MSZ044-MSZ048-
MSZ049-MSZ050-MSZ054-MSZ055-MSZ056-MSZ063-MSZ064-MSZ065-
MSZ066-MSZ072-MSZ073-MSZ074.
LA...FLASH FLOOD WATCH UNTIL 8 AM SUNDAY FOR LAZ007-LAZ008-LAZ009-
LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
WIND ADVISORY UNTIL 8 PM SATURDAY FOR LAZ007-LAZ008-LAZ009-
LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
AR...LAKE WIND ADVISORY FROM 7 AM SATURDAY TO 7 PM SATURDAY FOR
ARZ074-ARZ075.
&&Hazardous weather outlook, Sep 24, 9:39 AM CST, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1039 AM CDT SAT SEP 24 2005
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
251539-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
1039 AM CDT SAT SEP 24 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TODAY AND TONIGHT...
...THUNDERSTORMS...
SCATTERED SEVERE THUNDERSTORMS PRODUCING TORNADOES AND WIND GUSTS
TO 70 MPH WILL BE LIKELY TODAY ACROSS NORTHEAST LOUISIANA AND
CENTRAL AND SOUTHERN MISSISSIPPI...MAINLY WEST OF A LINE FROM
CANTON...TO RALEIGH...TO THE LAUREL/HATTIESBURG AREA. SEVERE
THUNDERSTORM ACTIVITY WILL BE MORE ISOLATED ACROSS SOUTHEAST
ARKANSAS...NORTHERN AND EASTERN MISSISSIPPI.I
HURRICANE RITA WILL CONTINUE TO MOVE NORTHWARD ALONG THE SABINE
RIVER VALLEY TODAY. AS IT DOES...STRONG WIND SHEAR IN LOWER
LEVELS OF THE ATMOSPHERE TO THE NORTHEAST OF THE STORM WILL
SPREAD INTO EAST CENTRAL LOUISIANA AND SOUTHERN MISSISSIPPI.
SEVERAL THUNDERSTORMS CONTAINING STRONG ROTATION HAVE BEEN
DEVELOPING ACROSS SOUTHERN MISSISSIPPI THIS MORNING...AND IN
ADDITION A STRONG LINE OF THUNDERSTORMS WAS DEVELOPING ACROSS
SOUTH CENTRAL LOUISIANA INTO THE NORTHERN GULF OF MEXICO. ALL OF
THIS ACTIVITY WILL MOVE NORTH INTO NORTHEAST LOUISIANA AND
CENTRAL AND SOUTHERN MISSISSIPPI THIS AFTERNOON.
DUE TO THE STRONG WIND SHEAR IN THE ATMOSPHERE...SOME OF THESE
STORMS WILL LIKELY PRODUCE TORNADOES AND WIND GUSTS TO 70 MPH.
TORNADOES ASSOCIATED WITH HURRICANES OF THE SIZE AND INTENSITY OF
RITA CAN BE STRONG...AND CONDITIONS APPEAR FAVORABLE FOR AT LEAST
A FEW STRONG TORNADOES TODAY ACROSS PORTIONS OF NORTHEAST
LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI.
THE THREAT OF SEVERE WEATHER WILL DIMINISH SOMEWHAT AFTER 9
PM...BUT A RISK OF ISOLATED TORNADOES WILL CONTINUE OVER THE
REGION...ESPECIALLY WEST OF THE INTERSTATE 55 CORRIDOR.
...FLOODING...
ALTHOUGH HEAVY RAINFALL WILL BE POSSIBLE FOR THE ENTIRE OUTLOOK
AREA...IT MORE LIKELY TO OCCUR OVER NORTHEAST LOUISIANA AND
SOUTHWEST MISSISSIPPI. WITH PLENTY OF TROPICAL MOISTURE FLOWING
INTO THE REGION...PERIODS OF HEAVY RAIN CAN BE EXPECTED AS RAIN
BANDS FROM HURRICANE RITA REPEATEDLY MOVE INTO THE AREA. RAINFALL
TOTALS THROUGH SUNDAY MAY REACH 4 TO 8 INCHES WITH HIGHER AMOUNTS
POSSIBLE.
PERIODS OF HEAVY RAIN IN SHORT PERIODS OF TIME ALONG WITH SHOWERS
AND THUNDERSTORMS MOVING OVER THE SAME AREAS MAY LEAD TO RAPID
RUN OFF AND FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED
FOR LOCATIONS ALONG AND WEST OF A LINE FROM BASTROP TO CLAYTON
LOUISIANA TO BUDE MISSISSIPPI.
HEAVY RAIN AND PONDING CAN BE EXPECTED FOR THE REST OF THE AREA.
RAINFALL AMOUNTS FROM 1 TO 3 INCHES WILL BE POSSIBLE...CAUSING
WATER TO ACCUMULATE ON ROADWAYS AND IN OTHER LOW LYING AREAS.
...NON PRECIPITATION...
WINDS WILL INCREASE TODAY FOR MUCH OF MISSISSIPPI...SOUTHEAST
ARKANSAS AND NORTHEAST LOUISIANA. SUSTAINED WINDS OF 20 TO 30 MPH
WITH GUSTS UP TO 40 MPH CAN EXPECTED OVER A WIDE AREA WEST OF A
LAUREL TO WINONA LINE. AS HURRICANE RITA MOVES FARTHER
NORTH...STRONG WINDS WILL SPREAD NORTH AND EAST WITH SUSTAINED
WINDS OF NEAR 30 MPH...AND GUSTS UP TO AROUND 50 MPH OVER EAST
CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI...ALONG AND SOUTHWEST
OF A BROOKHAVEN TO VICKSBURG TO BASTROP LINE.
WINDS HAVE ALREADY BEEN QUITE GUSTY OVER THE AREA THIS MORNING.
JACKSON HAS REPORTED A PEAK SUSTAINED WIND OF 26 MPH...WITH A
PEAK GUST OF 36 MPH...WHILE NATCHEZ-ADAMS CIVIL DEFENSE HAS
REPORTED A GUST TO 47 MPH. WINDS WILL PROBABLY INCREASE A BIT
MORE INTO THE EARLY AFTERNOON...BEFORE DIMINISHING SOMEWHAT THIS
EVENING AS RITA WEAKENS.
A COMBINATION OF WET GROUND OVER NORTHEAST LOUISIANA AND
SOUTHWEST MISSISSIPPI...AND DAMAGED TREES AND LIMBS FROM KATRINA
OVER CENTRAL AND SOUTHEAST MISSISSIPPI...WILL LIKELY LEAD TO
DOWNED TREES AND LIMBS FROM THESE WINDS. SOME OF THESE LIMBS AND
TREES MAY COME DOWN ON POWERLINES...AND POWER OUTAGES HAVE
ALREADY BEEN REPORTED OVER PARTS OF THE AREA. BE ESPECIALLY ALERT
FOR DEAD LIMBS THAT COULD FALL IF YOU ARE VENTURING OUTDOORS
TODAY.
...FIRE DANGER...
AN ELEVATED FIRE DANGER DUE TO NUMEROUS DOWNED TREES AND LIMBS
CONTINUES TO EXIST ACCORDING TO THE MISSISSIPPI FORESTRY
COMMISSION...PARTICULARLY ACROSS SOUTHEAST MISSISSIPPI WHERE
NUMEROUS BURN BANS ARE IN EFFECT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
...DAYS TWO AND THREE...SUNDAY AND MONDAY...
THE RISK OF SEVERE STORMS WILL CONTINUE INTO SUNDAY...AS SPIRAL
BANDS FROM RITA MOVE SLOWLY ACROSS THE FORECAST AREA. THE MAIN
RISK WILL CONTINUE TO BE FOR TORNADOES ASSOCIATED WITH THESE
BANDS. THE MAGNITUDE OF THE RISK ON SUNDAY WILL BE DEPENDENT UPON
HOW RAPIDLY RITA WEAKENS. AT THE PRESENT TIME...THE GREATEST RISK
LOOKS TO BE ALONG THE INTERSTATE 55 CORRIDOR AS STEADY RAINS
PERSIST TO THE WEST.
ISOLATED STORMS MAY PRODUCE DAMAGING WINDS IN EASTERN MISSISSIPPI
MAINLY DURING SUNDAY AFTERNOON AS LOW LEVEL WIND SHEAR INCREASES
DURING THE DAYTIME HEATING.
HEAVY RAINFALL WILL COVER MOST OF THE OUTLOOK AREA SUNDAY AND
PERSIST ALL THE WAY INTO MONDAY MORNING. TOTAL RAINFALL AMOUNTS
OF 6 TO 10 INCHES MAY BE COMMON OVER NORTHEAST LOUISIANA AND
SOUTHWEST MISSISSIPPI BY MONDAY MORNING.
...DAYS FOUR THROUGH SEVEN...TUESDAY THROUGH FRIDAY...
THE REMNANTS OF HURRICANE RITA WILL CONTINUE TO HANG AROUND THE
REGION THROUGH THE FIRST PART OF THE WORK WEEK...PRODUCING
INTERMITTENT AND OCCASIONALLY HEAVY RAIN OVER PORTIONS OF THE
FORECAST AREA. ADDITIONAL RAIN AMOUNTS DURING THIS TIME OF A FEW
INCHES ARE POSSIBLE IN ISOLATED SPOTS...WHICH COULD EXACERBATE
ANY MINOR FLOODING PROBLEMS WHICH MAY OCCUR OVER THE WEEKEND.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...AMATEUR RADIO OPERATORS
AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED THROUGH THE
WEEKEND...ESPECIALLY FOR THE WESTERN AND SOUTHERN PORTIONS OF THE
OUTLOOK AREA. OTHERWISE...ACTIVATION SHOULD NOT BE NEEDED NEXT
MONDAY THROUGH FRIDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, Sep 24, 1:50 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM FUNNEL CLOUD 2 ESE KOSCIUSKO 33.05N 89.56W
09/24/2005 ATTALA MS EMERGENCY MNGR
FUNNEL CLOUD REPORTED NEAR NATCHEZ TRACE PARKWAY.
&&
19Local storm report, Sep 24, 1:54 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG VICKSBURG 32.33N 90.87W
09/24/2005 WARREN MS EMERGENCY MNGR
A FEW TREES DOWN ACROSS THE COUNTY.
&&
19Local storm report, Sep 24, 1:58 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM FUNNEL CLOUD 4 S CLINTON 32.28N 90.33W
09/24/2005 HINDS MS EMERGENCY MNGR
MEMA REPORTED A FUNNEL CLOUD NEAR SPRINGRIDGE ROAD.
&&
19Local storm report, Sep 24, 2:07 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
307 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TORNADO 1 E GREENVILLE 33.39N 91.03W
09/24/2005 WASHINGTON MS EMERGENCY MNGR
TORNADO REPORTED ON THE GROUND NEAR DODD AND BLACK BOW
ROADS.
&&
19Local storm report, Sep 24, 2:08 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FUNNEL CLOUD 5 ENE KOSCIUSKO 33.09N 89.51W
09/24/2005 ATTALA MS EMERGENCY MNGR
&&
19Local storm report, Sep 24, 3:06 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TORNADO 1 W BELZONI 33.18N 90.50W
09/24/2005 HUMPHREYS MS LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED A TORNADO ON THE GROUND NEAR HWY
49 JUST WEST OF BELZONI
0354 PM FLASH FLOOD DOWNTOWN JACKSON 32.30N 90.19W
09/24/2005 HINDS MS TRAINED SPOTTER
HAM RADIO OPERAOR REPORTED WATER ON THE SOUTHBOUND LANES
OF I-55 NEAR THE MEADOWBROOK EXIT
&&
CALTornado, Sunflower
- When
- September 24, 3:40 PM CST to 3:42 PM CST
- Where
- Sunflower County, 3 mi SE of Indianola
- Rating
- F0
- Path length
- 1 mi
- Path width
- 50 yd
- Reported by
- NEWSPAPER
- Coordinates
- 33.417, -90.617
This tornado was photographed by an editor of the Indianola local newspaper as it briefly touched down in an open field for a minute or two then lifted back up. No damage occurred during the brief touchdown.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Louisiana, September 24 to 25, 20053 injured · $1.1 million · F3 · 2 events
- Tornadoes in Mississippi, September 24, 20051 death · 2 injured · $100,000 · F1 · 2 events
- Tornadoes in Mississippi, September 24, 20053 injured · $3.2 million · F2 · 2 events
- Tornadoes in Mississippi, September 24, 2005$2.2 million · F2 · 2 events
- Tornado in Mississippi, September 24, 2005$1.0 million · F2 · 1 event
- Tornadoes in Mississippi, September 24, 2005$925,000 · F2 · 2 events
- Tornado in Mississippi, September 24, 2005$680,000 · F2 · 1 event
- Hurricane in Texas, September 24, 20051 death · 4 events
- Rip Current in Florida, September 24, 20051 death · 1 event
- Hurricane in Louisiana, September 24 to 25, 2005$8.8 million · 9 events
- Hurricane in Mississippi, September 24 to 25, 2005$2.8 million · 24 events
- Tornado in Arkansas, September 24, 20055 injured · F2 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478321.